Misdiagnosis of Medication Causes of Raynaud's phenomenon
|About medication causes: Another misdiagnosis possibility is that a particular medication or substance may be the real cause of the disease. Certain medications, chemicals, toxins or substances may possibly be underlying causes of Raynaud's phenomenon. Side effects of medications, or exposure to toxins, chemicals, or other substances may cause a symptom or condition. Hence, they become possible underlying causes of Raynaud's phenomenon but are often misdiagnosed or overlooked as a cause. For a general overview of this misdiagnosis issue, see Medication Underlying Cause Misdiagnosis.|
Medication causes list: The list of possible medications or substances mentioned in sources as possibly causing Raynaud's phenomenon includes:
- Beta-blockers - often used for hypertension.
- Ergotamine preparations - for migraine headaches.
- Ergot alkaloids
- Certain chemotherapy agents
- Certain over-the-counter cold medications
- Certain narcotics
Medication causes: Some drugs may also cause this form of Raynaud's phenomenon. These include:
- Some heart and blood medications.
- Migraine headache medications.
1. excerpt from NHLBI, Raynaud's Phenomenon: NHLBI
Last revision: June 12, 2003
Medical Tools & Articles:
- Risk Factor Center
- Medical Statistics Center
- Medical Treatment Center
- Prevention Center
- Medical Tests Center